| Model Number |
400SMTXSFT0306 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/02/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation of the first returned smart coil revealed that the pusher assembly mid-joint was retracted through the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.During functional testing, the pusher assembly mid-joint was advanced through the introducer sheath friction lock with resistance.Then the smart coil was advanced through the rest of its introducer sheath without an issue.Evaluation of the second returned smart coil revealed that the pusher assembly mid-joint was retracted through the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.During functional testing, the pusher assembly mid-joint was advanced through the introducer sheath friction lock with resistance.Then the smart coil was advanced through the rest of its introducer sheath without an issue.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2021-02453.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the anterior communicating artery (aca) using penumbra smart coils (smart coils), a penumbra smart coil detachment handle (handle), a non-penumbra microcatheter, a non-penumbra catheter, a non-penumbra balloon catheter and a guidewire.During the procedure, one smart coil was successfully implanted into the target location.While attempting to advance the next smart coil, the coil was unable to advance from its initial position within its introducer sheath.Therefore, the smart coil was removed.The same issue occurred with the next smart coil.Therefore, this smart coil was also removed.The procedure was completed using a non-penumbra coil, three smart coils, and the same microcatheter.There was no report of an adverse effect the patient.